Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 21, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 21, 2021, 2:12 PM EDT for Palm Beach County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 2:12 PM EDT (18:12 UTC)
Expired
Jul 21, 2021, 3:15 PM EDT
In force
63 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2741 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS82 KMFL 211812
SPSMFL

Special Weather Statement
National Weather Service Miami FL
212 PM EDT Wed Jul 21 2021
 
FLZ067-068-168-211915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
212 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 315 PM EDT...

* At 211 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Juno
  Ridge to near Loxahatchee Groves to Loxahatchee NWR. These storms
  were nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Palm
  Beach Gardens, Lake Worth, Riviera Beach, Palm Beach, Juno Beach,
  Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm
  Beach, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake and Palm
  Beach International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2686 7999 2646 8005 2648 8046 2690 8022
TIME...MOT...LOC 1811Z 329DEG 2KT 2686 8011 2668 8026 2652 8031 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 1:25 PM EDT, 47 minutes earlier.

Area forecast discussion, Jul 21, 1:25 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Miami FL
125 PM EDT Wed Jul 21 2021

.AVIATION(18Z TAFS)...
VCTS this afternoon may bring periods of MVFR/IFR with
thunderstorms along the sea breeze. TEMPOS will be added with
amendments as confidence and timing of impacts increase. Outside
of thunderstorm activity, VFR should continue to prevail. SE winds
today, except for KAPF with the Gulf breeze this afternoon. Light
and variable winds overnight and tomorrow morning. Showers and
storms will be possible late in the period.

&&

.PREV DISCUSSION... (Issued 915 AM EDT Wed Jul 21 2021)

UPDATE...
Isolated to scattered showers over the Atlantic and Gulf waters
this morning. A few of these showers may brush over the east
coast the rest of the morning. Plenty of moisture across the area
with the 12Z MFL sounding having a precipitable water value of
1.8 inches. Convection will develop along the seabreezes this
afternoon and move towards northern portions of the area, the
Lake Okeechobee region and east coast. Additional development will
be along outflow boundaries and sea breeze interactions. The main
impacts will be lightning, locally heavy rainfall and gusty
winds.

Locally heavy rainfall with slow storm motion and repeated rounds
of storms may lead to flooding concerns for localized areas. The
12Z MFl sounding showed a slow mean wind in the sfc-6km layer
around 5 knots. Flooding concerns will be increased in areas that
also saw heavy rainfall yesterday, if these same areas see heavy
downpours again today.

PREV DISCUSSION... (Issued 317 AM EDT Wed Jul 21 2021)

SHORT TERM...

Through Thursday...

Models depict a semi-stationary frontal boundary draped across the
SE CONUS, as its parent mid level trough lingers across much of the
Atlantic states. Meanwhile, the western edge of a high pressure
system centered over the west Atlantic continues to weaken and erode
over SoFlo, which keeps mainly S/SE flow in place today. This
synoptic scenario will keep ongoing deep layer advection across the
area today, which will in turn support more showers and
thunderstorms.

The overall wind speeds are expected to remain light, which will
again allow for sea breezes to become focal point for deep
convection. 00Z MIA sounding data shows PWATs of 1.82 inches, while
model soundings suggest up to 2 inches for this afternoon. Thus,
another round of scattered to numerous showers and storms is
anticipated for today, and again favoring the eastern half of SoFlo.
Potential hazards include lightning, heavy downpours and gusty
winds.

Cell motion will likely be slow as steering currents remain
generally light. This will favor having multiple rounds of showers
over the same locations, further exacerbating the potential for
localized flooding. Also, as the first round of thunderstorms
dissipate, outflow boundaries may spark additional storms later in
the afternoon.

Similar scenario on Thursday, but with deep layer steering flow
decreasing and overall moisture advection becoming less prominent.
Sfc winds will become light and variable at times, which will again
allow for afternoon sea breezes to be the main drivers of deep
convection. Highest chances of storms shift towards interior and the
Lake region during the afternoon hours as sea breezes push inland,
but with mainly scattered coverage.

LONG TERM...

Thursday Night through Tuesday...

As a middle to upper level trough digs southwards across the eastern
United States during the day on Friday, a weak surface boundary will
slowly move southwards across the northern portions of the Florida
Peninsula. A deep envelope of moisture will advect southwards with
this feature and begin to work into the region during the day on
Friday. The western periphery of the Bermuda High will begin to
gradually erode in response to the mid to upper level trough digging
southwards across the eastern CONUS, which will begin to turn the
prevailing flow across the CWA from easterly to
southwesterly/westerly during the day on Friday. An increase of
moisture in the boundary layer with forecast precipitable water
values above 2.0 inches coupled with southwesterly/westerly flow
will set the stage for scattered to numerous showers and
thunderstorms across the inland and East coast areas of South
Florida on Friday. Flow will continue to remain light throughout
the vertical column, which will result in slow nearly stationary
storm motion. With the lack of winds aloft, convection will be
multicellular and pulse-like in nature as convective columns
become established in conducive conditions before collapsing and
initiating new convection along outflow boundaries. With the
relatively slow storm motion, coupled with the potential of
multiple rounds of heavy rainfall over a short period of time,
localized flooding remains a concern during the day on Friday,
especially over areas that remain saturated due to previous rounds
of heavy rainfall over the last several days. With the
southwesterly flow and potential mesoscale interactions between
the northeastward/eastward propagating storms and the Atlantic
sea-breeze, there is the potential for a few strong storms across
the area during the day on Friday. Strong wind gusts, frequent
lightning, and heavy rainfall are the primary hazards with the
strongest thunderstorm activity. With the loss of diurnal heating
after sunset, showers and thunderstorm should gradually start to
wane and dissipate during the evening hours.

With the continued prorogation of the surface boundary southwards
across the Florida Peninsula, deep moisture will continue to be
advected into the region during the day on Saturday and Sunday.
Forecast precipitable water values look to reach as high as 2.5
inches this weekend, which will act to fuel numerous showers and
thunderstorms across South Florida during the afternoon hours in
line with peak diurnal heating. Southwesterly to westerly flow
across the region will focus the greatest coverage of showers and
thunderstorms across the interior and East coast areas of South
Florida. As mentioned in the previous AFD, both the European and the
GFS models both show the weak surface boundary stalling just to the
north of the CWA across the central portion of the Florida
Peninsula. As of the 2am Tropical Weather Outlook, the National
Hurricane Center is now monitoring the formation of a non-tropical
low pressure system along the weak surface boundary just offshore of
the southeastern CONUS over the next five days. The National
Hurricane Center gives this non-tropical low pressure system a low
20% chance of development over the next five days as it meanders
offshore. With this being in the extended period, there is a high
amount of uncertainty regarding the exact placement of this feature
and just how much moisture advects into the region during this time
period. Regardless, there is certainly a signal for a wet and stormy
weekend across South Florida, especially during the afternoon hours
as insolation and diurnal heating will provide enough buoyancy for
updrafts to get going. Localized flooding will also remain a concern
during this time period as flow will remain light throughout the
vertical column. The potential for a few strong storms also remains
possible, with the primary hazards being strong wind gusts, heavy
rainfall, and frequent lighting.

High temperatures will remain near average throughout the extended
period with highs in the upper 80s along the coastal areas of South
Florida with highs in the lower 90s across the interior.

MARINE...

High pressure across the western Atlantic will continue to dominate
the area with relatively weak south to southeasterly winds
prevailing over the local waters. Some periods of winds turning
variable and light are possible. Scattered showers and thunderstorms
are expected each day, which may bring brief periods of rough seas
and gusty winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  91  79  91 /  20  40  10  50
West Kendall     77  92  77  92 /  10  40  10  50
Opa-Locka        77  92  77  91 /  20  40  10  50
Homestead        78  91  77  90 /  10  30  10  40
Fort Lauderdale  79  91  79  90 /  20  40  10  50
N Ft Lauderdale  78  91  79  90 /  20  40  10  60
Pembroke Pines   77  91  77  90 /  20  40  10  60
West Palm Beach  77  91  77  91 /  20  40  20  60
Boca Raton       78  91  79  91 /  20  40  10  60
Naples           78  92  77  91 /  10  30  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Aviation...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 21, 8:53 AM EDT, 5 hours 19 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
853 AM EDT Wed Jul 21 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
220100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
853 AM EDT Wed Jul 21 2021

...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON...
...LOCALIZED FLOODING POSSIBLE WITH HEAVY DOWNPOURS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: scattered to numerous thunderstorms, especially over
the east coast metro areas and Lake Okeechobee region. The primary
impacts will be lightning strikes, gusty winds, and locally heavy
rainfall.

Wind: A few storms could be strong enough to produce wind gusts up to
45mph.

Flooding: Localized flooding is possible with the heaviest
downpours, and instances of multiple rounds of heavy rain over the
same location.

Waterspouts: There is a slight chance of waterspouts over the
local South Florida waters.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered thunderstorms are possible each day. The greatest coverage
of showers and thunderstorms will be over the interior and east coast
metro areas through the middle of the week. Frequent lightning, heavy
downpours and gusty winds will be possible with the strongest
thunderstorms.

Heat indices are forecast to climb into the low to mid 100s for the
middle and later portions of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jul 21, 11:00 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT WED JUL 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     WATER SPOUT      20 WSW BONITA SHORES    26.22N  82.15W
07/21/2021                   GMZ656             FL   PUBLIC

            MARINER SHARED VIDEO FOOTAGE OF A WATERSPOUT ASSOCIATED
            WITH A SHOWER LOCATED APPROXIMATELY 20 MILES WEST OF
            WIGGINS PASS.

&&

EVENT NUMBER MFL2100043

SRB
Special weather statement, Jul 21, 2:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
212 PM EDT Wed Jul 21 2021

FLZ067-068-168-211915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
212 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 315 PM EDT...

* At 211 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Juno
  Ridge to near Loxahatchee Groves to Loxahatchee NWR. These storms
  were nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Palm
  Beach Gardens, Lake Worth, Riviera Beach, Palm Beach, Juno Beach,
  Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm
  Beach, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake and Palm
  Beach International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2686 7999 2646 8005 2648 8046 2690 8022
TIME...MOT...LOC 1811Z 329DEG 2KT 2686 8011 2668 8026 2652 8031

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:24 PM EDTAreal Flood AdvisoryMFLPalm Beach114 min
Jul 21, 4:14 PM EDTSpecial Weather StatementMFLMonroe46 min
Jul 21, 4:20 PM EDTSpecial Weather StatementMFLBroward40 min
Jul 21, 4:58 PM EDTSpecial Weather StatementMFLBroward47 min
Jul 21, 5:35 PM EDTSpecial Weather StatementMFLBroward40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.